MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Model Number 1125225-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported stent dislodgement was able to be confirmed.The reported failure to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a 99% stenosed, heavily calcified, and heavily tortuous severely angulated lesion in the circumflex artery.The patient had successfully intervention with an unknown stent on (b)(6) 2017.The patient felt angina on (b)(6) 2017 and was sent to the cath lab.Following pre-dilatation with multiple balloon catheters, a 2.25x15mm xience alpine stent delivery system (sds) was advanced.However, resistance with the angular portion of the artery was felt and the device could not completely reach the lesion.An attempt to remove the sds was made, but a tug was felt.The sds was removed and it was noticed that the stent was missing.Reimaging was performed and it was thought that the stent was caught between the left anterior descending artery and the circumflex artery.A small size balloon catheter was advanced in an attempt to deploy the stent; however, the stent was crimped and the balloon could not be placed in the stent.An attempt to snare the stent was made, but failed.The patient was sent to another cath lab and the stent was successfully retrieved with a snare.The patient was treated with additional stents and is doing fine.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6715166
Report Number2024168-2017-05910
Device Sequence Number19144245
Product Code NIQ
UDI-Device Identifier08717648199073
UDI-Public(01)08717648199073(17)190202(10)6012541
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2019
Device Model Number1125225-15
Device Catalogue Number1125225-15
Device Lot Number6012541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;